Hail, Scotts Bluff
- When
- July 2, 6:59 PM MST
- Where
- Scotts Bluff County, 0.51 mi W of Lyman
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.920, -104.040
Evening thunderstorms produced several reports of large hail and flash flooding in Banner and Scotts Bluff counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Evening thunderstorms produced several reports of large hail and flash flooding in Banner and Scotts Bluff counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 2, 12:07 PM MST, 6 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 107 PM MDT SAT JUL 2 2011 .SHORT TERM...TONIGHT THROUGH MONDAY... FAIRLY QUIET SO FAR EARLY THIS AFTERNOON AS CONVECTION HAS LIKELY BEEN DELAYED A BIT FROM A LITTLE SUBSIDENCE BEHIND SHORTWAVE NOW PROGRESSING ACROSS CENTRAL NEBRASKA. WV LOOP SHOWUING NEXT IMPULSE MOVING OVER WESTERN WY AND CU FIELD BEGINNING TO INCREASE OVER THE LARAMIE RANGE. EXPECT TSTORMS TO DEVELOP OVER THE NEXT FEW HOURS AND PROGRESS EASTWARD OVER THE NEB PANHANDLE INTO EARLY THIS EVENING AS IMPULSE CONTINUES TO MOVE EAST. A FEW SEVERE STORMS POSSIBLE THOUGH SHEAR VALUES NOT TOO HIGH WITH LARGE HAIL AND STRONG WIND GUSTS THE PRIMARY THREATS. CONVECTION SHOULD MOCVE OUT OF THE CWA BY LATE THIS EVENING. SUNDAY LOOKING TO BE MAINLY DRY AND WARMER AS HEIGHTS BUILD OVER THE CWA WITH WARMING MID-LEVEL TEMPS. A COUPLE STORMS NOT OUT OF THE QUESTION OVER THE SRN MTNS. MAINLY CLEAR SUNDAY NIGHT INTO MONDAY MORNING THEN A WEAK COOL FRONT SHOULD SINK SOUTHWARD OVER THE CWA EARLY MONDAY BEHIND A SHORTWAVE EJECTING EASTWARD ALONG THE U.S./CANADIAN BORDER...SHAVING ABOUT 4-7 DEGREES OFF OF MAXS FOR MONDAY. SHOULD ALSO BE A LITTLE MORE CONVECTION MONDAY AFTERNOON IN MODEST UPSLOPE FLOW BEHIND FRONT. LONG TERM...MONDAY NIGHT THROUGH SATURDAY... A LARGE AND BROAD RIDGE OF HIGH PRESSURE WILL BE CENTERED OVER THE SOUTHERN ROCKIES THROUGH THURSDAY. FOR THAT SAME TIME...A FRONTAL BOUNDARY WILL REMAIN NEAR THE LARAMIE RANGE. THE UPPER HIGH WILL HAVE VERY WARM MID LEVEL TEMPERATURES ASSOCIATED. HOWEVER...THOSE READINGS WILL BE MODERATED BY THE EXPECTED CLOUD COVER AND EASTERLY SURFACE WINDS AND HIGHER LOW LEVEL MOISTURE OVER THE EAST PART OF GTHE CWA. THE 500 MB TO 300 MB LAYER MOISTURE IS BACK IN PLACE OVER THE REGION TUESDAY THROUGH THURSDAY. THEN MODELS DRY THE ATMOSPHERE SOME AND SHUNT THAT MOISTURE SOUTH FOR FRIDAY AND NEXT SATURDAY. THE LOW LEVEL MOISTURE EAST OF THE LARAMIE RANGE WILL ALSO BE SIGNIFICANT. THE COMBINATION YIELDS PRECIPITABLE WATER VALUES OVER AN INCH TUESDAY THROUGH THURSDAY. A GOOD CHANCE OF THUNDERSTORMS WILL EXIST DURING THAT PERIOD AND SHOULD BE SLOWER MOVING AND HEAVY RAIN PRODUCERS DURING THE AFTERNOON AND EVENING HOURS. BETWEEN 06Z AND 18Z EACH DAY...LOW CLOUDS SHOULD ALSO BE WIDESPREAD OVER AND EAST OF THE LARAMIE RANGE. A SHORTWAVE TROUGH APPROACHES FROM THE WEST FRIDAY AND SATURDAY AND HELPS TO PUSH THE MID AND UPPER LEVEL MOISTURE SLOWLY SOUTH OF THE CWA. THE SURFACE BOUNDARY ALSO APPEARS TO MOVE EAST AS WELL LATE IN THIS FORECAST PERIOD. THE RESULT SHOULD BE LESS NUMEROUS THUNDERSTORMS AND SLIGHTLY WARMER TEMPERATURES. MODELS CONTINUE TO BE IN GOOD AGREEMENT AND LOOK REASONABLE AT THIS TIME. && .AVIATION...00Z TAF ISSUANCE... THUNDERSTORMS WILL CONTINUE MAINLY EAST OF THE LARAMIE RANGE THROUGH 04Z. SOME OF THE STORMS WILL BE STRONG AND PRODUCE STRONG WIND GUSTS AND HAIL. PERIODS OF MVFR CEILINGS AND VISIBILITIES IN RAIN WILL ALSO BE ASSOCIATED WITH THE ACTIVITY. IFR CEILINGS AND MVFR VISIBILITIES IN FOG SHOULD DEVELOP AFTER 06Z TONIGHT OVER MAINLY THE PANHANDLE AND PERSIST THROUGH 16Z SUNDAY. VFR CONDITIONS CAN THEN BE EXPECTED OVER THE CWA THROUGH MONDAY. DAILY LOW CEILINGS AND VISIBILITIES IN FOG CAN BE EXPECTED BETWEEN 06Z AND 16Z FROM TUESDAY THROUGH FRIDAY OVER THE EAST PART OF THE CWA. && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED TO MOVE EAST ACROSS THE PLAINS LATE THIS AFTERNOON AND EVENING. EXPECT SUFFICIENT RAINFALL WITH STORMS TO MITIGATE ASSOCIATED LIGHTNING EFFECTS. MAINLY DRY AND QUITE WARM SUNDAY THEN A LITTLE COOLER BEHIND A WEAK COOL FRONT MONDAY WITH SLIGHTLY BETTER CHANCES FOR THUNDERSTORMS IN THE AFTERNOON. FUELS REMAIN NON-CRITICAL AND WINDS SHOULD BE MODEST OUTSIDE OF SOME BRIEF GUSTINESS AROUND ANY STORMS. && .HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR SARATOGA...SINCLAIR...HENRY AND MITCHELL ALONG THE NORTH PLATTE RIVER AS WELL AS THE LARAMIE RIVER NEAR LARAMIE. RIVER LEVELS WILL CONTINUE TO SLOWLY FALL THROUGH NEXT WEEK...WITH DIURNAL RISES AND FALLS OCCURRING ON THE UPPER NORTH PLATTE AND ITS TRIBUTARIES. VERY WARM TEMPERATURES ARE FORECAST OVER THE AREA THROUGH EARLY NEXT WEEK WHICH WILL RESULT IN INCREASED MOUNTAIN SNOW MELT. HOWEVER...WITH MOST OF THE SNOW PACK BELOW 9500 FEET MSL IN THE MOUNTAINS ALREADY MELTED...DO NOT ANTICIPATE ANY SIGNIFICANT RISES IN THE RIVERS THROUGH EARLY NEXT WEEK. THUNDERSTORM ACTIVITY THROUGH THIS EVENING OVER THE EAST PART OF THE CWA AND THEN AGAIN NEXT TUESDAY THROUGH THURSDAY COULD PRODUCE LOCALLY HEAVY AND SIGNIFICANT RAINFALL. THE RAIN MAY CAUSE RISES ON THE NORTH PLATTE AND OTHER AREA STREAMS AND RIVERS EAST OF THE LARAMIE RANGE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && EMANUEL/WEILAND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT SAT JUL 2 2011 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 031200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 216 PM MDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS NOW IN EFFECT UNTIL 10 PM MDT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREAT FROM THEM...ALONG WITH HEAVY RAIN. THE SEVERE THREAT SHOULD GRADUALLY END DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR MAINLY LATE DAY THUNDERSTORMS EXISTS MAINLY TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103>105-109>116-031200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 216 PM MDT SAT JUL 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. THE THREAT FOR SEVERE STORMS APPEARS MINIMAL...BUT STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR MAINLY LATE DAY THUNDERSTORMS EXISTS MAINLY TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 717 PM MDT SAT JUL 2 2011 WYZ101>103-107-030215- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NIOBRARA COUNTY WY-NORTH LARAMIE RANGE WY- 717 PM MDT SAT JUL 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE...SOUTHEASTERN CONVERSE AND EXTREME SOUTHWESTERN NIOBRARA COUNTIES UNTIL 815 PM MDT... AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIBLEY PEAK...OR 24 MILES NORTH OF WHEATLAND...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GLENDO RESERVOIR MARINA... HARTVILLE... THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 98 AND 120. SLA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
718 PM MDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL TORRINGTON 42.07N 104.18W
07/02/2011 E2.00 INCH GOSHEN WY TRAINED SPOTTER
&&
DDEALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
723 PM MDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST TORRINGTON 42.07N 104.18W
07/02/2011 E70 MPH GOSHEN WY TRAINED SPOTTER
&&
DDEALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TORNADO 2 S TORRINGTON 42.04N 104.18W
07/02/2011 GOSHEN WY LAW ENFORCEMENT
&&
DDEALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
739 PM MDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 1 S TORRINGTON 42.05N 104.18W
07/02/2011 M1.25 INCH GOSHEN WY TRAINED SPOTTER
&&
MAZURPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
749 PM MDT SAT JUL 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM FUNNEL CLOUD 3 W LYMAN 41.92N 104.09W
07/02/2011 GOSHEN WY TRAINED SPOTTER
FUNNEL APPROXIMATELY 75 FEET OFF THE GROUND
&&
GCLAYCOMThe Cheyenne radar (KCYS), 107 km away, was scanning. The volume nearest the first event began at 01:59 UTC.
4 hail, 2 flash flood. Local standard time, as filed.
Highway 92 between Lyman and Gering was flooded in many areas.
Several county roads northwest of Harrisburg were flooded and closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312731, 312732, 312733, 312734, 312742, 312744.